Q. How can dysthymia depression be managed?

Answered by
Dr. Sumit Srivastava
and medically reviewed by Dr. Divya Banu M
This is a premium question & answer published on Nov 25, 2019 and last reviewed on: Nov 27, 2019

Hello doctor,

I love myself and think I am a great guy, but feel no one else sees that. I have feelings of pending failure, feelings of inadequacy, fear of rejection, fear of police, fear of persecution, lots of mental ambition but no energy to actually do anything because I am convinced I would fail, near constant nightmares about being in jail often without knowing why or being hunted down by people determined to kill or imprison me again without knowing why. Occasional ED which I attribute to the antidepressants, obesity, cholesterol and sleep apnea, and fear of emotional intimacy and talking about my private self.

I have been diagnosed by the VA with dysthymia depression and at a non VA psychiatric hospital after a suicide attempt with PTSD, which the VA says I am not. My research tend to point more towards C-PTSD and I have an inability to trust people especially authority, I often feel as though there is an orchestrated conspiracy against me, but grounded enough in reality to know that makes little sense, but often cannot shake the feelings and have a number of instances in my life that simply reinforce that thinking. I fear criticism and rejection from those I should be closest to like my wife and mother. Desire intimacy but have none, being more emotionally intimate, but not cybersex just erotic conversation, with strangers on the internet because of anonymity. I never use my real name online. That is background information.

Anyway my question is about the medicines but it just seems like so much and I tend to distrust the VA doctors but have no other healthcare options. Just looking for someone else's opinion.

Dr. Sumit Srivastava

General Medicine Internal Medicine
#

Hi,

Welcome to icliniq.com.

Yes, you are on right medication. Bupropion is a good antidepressant and very safe although it can cause insomnia, anxiety and dizziness as side effects in few patients but it would decrease on its own. Sertaline is an SSRI drug. As an antidepressant, Sertraline is so potent at stimulating the brain that it can cause anxiety with initial use. But it goes off after some time.

Using a Benzodiazepine like Alprazolam for the initial 10 days of treatment with Sertraline. Once you get used to it you may taper the Alprazolam and stop it. Sertraline would continue. You can talk to your psychiatrist regarding this. But you have to comply with medication and you have to reduce your weight.


Was this answer helpful?

 | 

This is an Ad. icliniq or icliniq doctors do not endorse the content in the ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why am I avoiding every one and feeling alone?

Query: Hi doctor, I used to mingle with people a lot, but since past two years, I am not talking to anyone. I like to be alone. Nowadays, I am always alone, and I have no proper friends too. People think I am immature. The fact is that I do not show the real me. Two years back I had a bad breakup, and sinc...  Read Full »

Please help with Alprazolam addiction.

Query: Hello doctor, I am a 34 year old male. My weight is 68 kg. I am married and have two kids. Because, of the disturbance made by my kids, I was not able to sleep well sometimes. So, I just started taking tablet Alprazolam 0.25 mg. Now I have been trying to gradually stop taking the medicine. So, I ha...  Read Full »

Depression - a State of Mood Imbalance

Article Overview: As this world is growing more advanced in every field possible, depression is becoming a common term talked about by almost everyone. Read Article


Let us see what depression actually means. Depression in simple words is a state of mood imbalance. It is characterised by prolonged sadness, irritability and loss of interest in daily activities. Changes in mood, irritability, anxiety, sleepiness, etc., are common but when these signs become so pr...  Read Article

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.